Low-dimensional boundary-layer model of turbulent dispersion in a channel

Strunin, Dmitry V. and Roberts, Anthony J. (2009) Low-dimensional boundary-layer model of turbulent dispersion in a channel. In: WCE 2009: World Congress of Engineering , 1-3 Jul 2009, London, United Kingdom.

[img]
Preview
Text (Accepted Version)
Strunin_Roberts_AV.pdf

Download (99Kb)
[img]
Preview
Text (Documentation)
Strunin_Roberts_Doc_5124.pdf

Download (2114Kb)

Abstract

We analyse dispersion of contaminants in turbulent boundary layer using centre manifold technique. The method describes long-term asymptotics of the contaminant concentration as it becomes spread across the entire layer and is weakly distorted by the velocity shear. The dispersion is investigated in two cases: (a) logarithmic and (b) power velocity profile across the layer according to a traditional and a more recent theory respectively. We deduce an advection-diffusion equation for the depth-average concentration in each case. The equation represents a leading approximation of the dynamics and can be extended to include higher-order derivatives for better precision.


Statistics for USQ ePrint 5124
Statistics for this ePrint Item
Item Type: Conference or Workshop Item (Commonwealth Reporting Category E) (Paper)
Refereed: Yes
Item Status: Live Archive
Additional Information: No evidence of copyright restrictions on web site. 978-988-17012-5-1 (v.1); 978-988-18210-1-0 (v.2).
Depositing User: Dr Dmitry Strunin
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 16 Nov 2009 05:42
Last Modified: 22 Aug 2014 01:09
Uncontrolled Keywords: dispersion; channel; turbulent boundary layer
Fields of Research (FOR2008): 05 Environmental Sciences > 0599 Other Environmental Sciences > 059999 Environmental Sciences not elsewhere classified
01 Mathematical Sciences > 0102 Applied Mathematics > 010204 Dynamical Systems in Applications
01 Mathematical Sciences > 0102 Applied Mathematics > 010207 Theoretical and Applied Mechanics
Socio-Economic Objective (SEO2008): E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
URI: http://eprints.usq.edu.au/id/eprint/5124

Actions (login required)

View Item Archive Repository Staff Only